MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 720182-01
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis was not working properly.Two weeks later, a revision surgery was performed, during which it was noted that the reservoir had a hole.The reservoir and the pump were removed and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The reservoir was microscopically inspected and tested for leaks.Visual evaluation revealed that the kink resistant tubing (krt) presented a hole from wear, along with a leak due to fatigue.The pump was microscopically inspected, and leak tested.It was not functionally tested due to bodily fluid contamination identified within the component.In addition, pump tubing was not returned for analysis as it was cut down to the pump block.No leaks were identified in the component.Based on the information available and analysis results, the hole and leak identified in the reservoir could have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19008673
Report Number2124215-2024-18024
Device Sequence Number8501088
Product Code FHW
UDI-Device Identifier00878953005676
UDI-Public00878953005676
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/16/2022
Device Model Number720182-01
Device Catalogue Number720182-01
Device Lot Number1000000203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDERS: UPN: 72404273 / LOT: 1000002280; CYLINDERS: UPN: 72404273 / LOT: 1000002280; PUMP: UPN: 72404310 / LOT: 1849525003; PUMP: UPN: 72404310 / LOT: 1849525003
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale